Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Elementary solutions for certain parabolic partial differential equations


Author: Henry P. McKean
Journal: Trans. Amer. Math. Soc. 82 (1956), 519-548
MSC: Primary 35.0X
DOI: https://doi.org/10.1090/S0002-9947-1956-0087012-3
MathSciNet review: 0087012
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. Feller, On second order differential operators, Ann. of Math. (1) vol. 61 (1955) pp. 90-105. MR 0068082 (16:824g)
  • [2] -, The general diffusion operator and positivity preserving semi-groups in one dimension, Ann. of Math. (3) vol. 60 (1954) pp. 417-436. MR 0065809 (16:488d)
  • [3] H. Weyl, Über gewöhnlicher Differentialgleichungen mit Singularitäten und die zugehörige Entwicklungen willkürlicher Funktionen, Math. Ann. vol. 68 (1910) pp. 220-269. MR 1511560
  • [4] M. H. Stone, Linear transformations in Hilbert space and their applications to analysis, Amer. Math. Soc. Colloquium Publications, vol. 15, New York, 1932. MR 1451877 (99k:47001)
  • [5] E. C. Titchmarsh, Eigenfunction expansions associated with second order differential equations, Oxford University Press, 1946. MR 0019765 (8:458d)
  • [6] K. Kodaira, The eigenvalue problem for ordinary differential operators of the second order and Heisenberg's theory of $ S$-matrices, Amer. J. Math. (4) vol. 71 (1949) pp. 921-945. MR 0033421 (11:438c)
  • [7] J. Elliott, Eigenfunction expansions associated with certain singular differential operators, Trans. Amer. Math. Soc. (2) vol. 78 (1955) pp. 406-425. MR 0068701 (16:927a)
  • [8] E. Hille, The abstract Cauchy problem and Cauchy's problem for parabolic differential equations, Journal d'Analyse Mathématique (1) vol. 3 (1953-1954) pp. 81-196. MR 0062934 (16:45a)
  • [9] W. Feller, Zur Theorie der stochastischen Prozesse (Existenz und Eindeutigkeitssätze), Math. Ann. vol. 113 (1936) pp. 113-160.
  • [10] N. Levinson, A simplified proof of the expansion theorem for singular second order linear differential equations, Duke Math. J. (1) vol. 18 (1951) pp. 57-71. MR 0041313 (12:828f)
  • [11] -, Addendum to [7], Duke Math. J. vol. 18 (1951) pp. 719-722. MR 0044705 (13:463e)
  • [12] K. Yosida, On Titchmarsh-Kodaira's formula concerning Weyl-Stone's eigenfunction expansion, Nagoya Math. J. (June) vol. 1 (1950) pp. 49-58. MR 0042016 (13:39a)
  • [13] -, Correction to my paper [9], Nagoya Math. J. (October vol. 6 (1953) pp. 187-188. MR 0058074 (15:317a)
  • [14] S. Karlin and J. McGregor, Representation of a class of stochastic processes, Proc. Nat. Acad. U.S.A. (6) vol. 41 (1955) pp. 387-391. MR 0071665 (17:166e)
  • [15] W. Ledermann and G. Reuter, Spectral theory for the differential equations of simple birth and death processes, Philos. Trans. Roy. Soc. London. Ser. A. vol. 246 (1954) pp. 321-369. MR 0060103 (15:625g)
  • [16] W. Feller, The parabolic differential equations and the associated semi-groups of transformations, Ann. of Math. (3) vol. 55 (1952) pp. 468-519. MR 0047886 (13:948a)
  • [17] E. Hille, Functional analysis and semi-groups, Amer. Math. Soc. Colloquium Publications, vol. 31, New York, 1948. MR 0025077 (9:594b)
  • [18] R. Courant and D. Hilbert, Methoden der mathematischen Physik, vol. 1, Berlin, Springer, 1931.
  • [19] D. V. Widder, The Laplace transform, Princeton University Press, 1946. MR 0005923 (3:232d)
  • [20] A. N. Kolmogorov, Über die analytischen Methoden in der Wahrscheinlichkeitsrechnung, Math. Ann. vol. 104 (1931) pp. 415-458. MR 1512678
  • [21] A. Khinchin, Asymptotische Gesetze der Wahrscheinlichkeitsrechnung, Ergebnisse der Mathematik u. ihrer Grenzgebiete, vol. 2 (4), New York, Chelsea, 1948.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35.0X

Retrieve articles in all journals with MSC: 35.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1956-0087012-3
Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society